Alert archive / Wisconsin / Wind Chill Advisories in 2024

Wind Chill Advisory 2, NWS Green Bay, WI

January 14, 20249 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 14, 2024, 9:41 AM CST for 9 counties in Wisconsin. It took effect at Jan 14, 2024, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2024, 9:41 AM CST (15:41 UTC)
In effect from
Jan 14, 2024, 6:00 PM CST
Expired
Jan 15, 2024, 12:00 PM CST
In force
18 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Oconto County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 9 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2024-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2024-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS43 KGRB 141541
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
941 AM CST Sun Jan 14 2024

...DANGEROUS WIND CHILLS EXPECTED ACROSS ALL OF NORTHEAST WISCONSIN 
THROUGH MONDAY MORNING...

.Cold temperatures and gusty winds will cause wind chills to fall to 
20 to 30 below zero through Monday morning.

WIZ022-038>040-048>050-073-074-150000-
/O.NEW.KGRB.WC.Y.0002.240115T0000Z-240115T1800Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Manitowoc, Chilton, Brillion, Sturgeon
Bay, Peshtigo, Kewaunee, Sister Bay, Sobieski, New Holstein,
Pensaukee, Harmony, Two Rivers, Neenah, Oshkosh, Little Suamico,
Middle Inlet, Porterfield, Loomis, Crivitz, Luxemburg, Green Bay,
High Falls Reservoir, Brookside, Menasha, Fish Creek, Appleton,
and Oconto
941 AM CST Sun Jan 14 2024

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST 
MONDAY...

* WHAT...Very cold wind chills of 20 to 30 below zero expected.

* WHERE...Calumet, Manitowoc, Winnebago, Brown, Door, Kewaunee, 
  Outagamie, Southern Marinette, and Southern Oconto Counties.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

WIZ005-010>013-018>021-030-031-035>037-045-150000-
/O.EXT.KGRB.WC.Y.0001.000000T0000Z-240115T1800Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-
Including the cities of Niagara, Marshfield, Wausau,
Commonwealth, Tomahawk, Waupaca, Merrill, Neopit, Shawano,
Rhinelander, Lac Du Flambeau, Antigo, Aurora, Crandon, Eagle
River, Keshena, Lakewood, Mountain, New London, Plover, Spread
Eagle, Wausaukee, Wisconsin Rapids, Clintonville, Stevens Point,
Wautoma, Townsend, and Redgranite
941 AM CST Sun Jan 14 2024

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Very cold wind chills of 20 to 30 below zero expected.

* WHERE...Portions of central, north central, and northeast 
  Wisconsin.

* WHEN...Until noon CST Monday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kurimski
4 follow-up statements
341 
WWUS43 KGRB 142338
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
538 PM CST Sun Jan 14 2024

...DANGEROUS WIND CHILLS EXPECTED ACROSS ALL OF NORTHEAST WISCONSIN 
THROUGH MONDAY MORNING...

.Cold temperatures and gusty winds will cause wind chills to fall to 
20 to 30 below zero through Monday morning.

WIZ005-010>013-018>021-030-031-035>037-045-150800-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-240115T1800Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-
Including the cities of Commonwealth, Spread Eagle, Wautoma,
Waupaca, Wausau, Aurora, Redgranite, Lac Du Flambeau, Plover,
Tomahawk, Neopit, Clintonville, Eagle River, Keshena, Merrill,
Antigo, Marshfield, New London, Townsend, Shawano, Lakewood,
Niagara, Rhinelander, Wisconsin Rapids, Crandon, Wausaukee,
Mountain, and Stevens Point
538 PM CST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Very cold wind chills. Wind chills of 20 to 30 below zero 
  expected.

* WHERE...Portions of central, north central, and northeast 
  Wisconsin.

* WHEN...Until noon CST Monday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

WIZ022-038>040-048>050-073-074-150800-
/O.CON.KGRB.WC.Y.0002.240115T0000Z-240115T1800Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Porterfield, Harmony, Neenah, Brookside,
Luxemburg, Chilton, Green Bay, Little Suamico, Middle Inlet, New
Holstein, Oconto, Peshtigo, Menasha, Sister Bay, High Falls
Reservoir, Fish Creek, Kewaunee, Appleton, Oshkosh, Loomis,
Pensaukee, Two Rivers, Crivitz, Brillion, Manitowoc, Sturgeon
Bay, and Sobieski
538 PM CST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Very cold wind chills of 20 to 30 below zero expected.

* WHERE...Calumet, Manitowoc, Winnebago, Brown, Door, Kewaunee, 
  Outagamie, Southern Marinette County, and Southern Oconto County 
  Counties.

* WHEN...Until noon CST Monday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

KLJ
130 
WWUS43 KGRB 150737
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
137 AM CST Mon Jan 15 2024

...DANGEROUS WIND CHILLS EXPECTED ACROSS ALL OF NORTHEAST WISCONSIN 
THROUGH MONDAY MORNING...

.Cold temperatures and gusty winds will cause wind chills to fall to 
20 to 30 below zero through Monday morning.

WIZ005-010>013-018>021-030-031-035>037-045-151800-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-240115T1800Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-
Including the cities of Keshena, Shawano, Eagle River, Tomahawk,
Aurora, Lakewood, Wisconsin Rapids, Wausau, Wautoma, Waupaca, New
London, Lac Du Flambeau, Clintonville, Commonwealth, Niagara,
Plover, Spread Eagle, Neopit, Wausaukee, Antigo, Redgranite,
Townsend, Mountain, Crandon, Rhinelander, Marshfield, Stevens
Point, and Merrill
137 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills of 20 to 30 below zero.

* WHERE...Portions of central, north central, and northeast 
  Wisconsin.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

WIZ022-038>040-048>050-073-074-151800-
/O.CON.KGRB.WC.Y.0002.000000T0000Z-240115T1800Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Brookside, Menasha, Harmony, Chilton,
High Falls Reservoir, Luxemburg, Brillion, Loomis, Little
Suamico, Kewaunee, Fish Creek, Sturgeon Bay, Oshkosh, Crivitz,
Middle Inlet, Appleton, Two Rivers, Manitowoc, New Holstein,
Sister Bay, Porterfield, Green Bay, Neenah, Pensaukee, Oconto,
Sobieski, and Peshtigo
137 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills of 20 to 30 below zero.

* WHERE...Calumet, Manitowoc, Winnebago, Brown, Door, Kewaunee, 
  Outagamie, Southern Marinette County, and Southern Oconto County 
  Counties.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Bersch
910 
WWUS43 KGRB 150959
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
359 AM CST Mon Jan 15 2024

WIZ005-010>013-018>021-030-031-035>037-045-151900-
/O.NEW.KGRB.WC.Y.0003.240116T0000Z-240116T1800Z/
/O.CON.KGRB.WC.Y.0001.000000T0000Z-240115T1800Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-
Including the cities of Keshena, Shawano, Eagle River, Tomahawk,
Aurora, Lakewood, Wisconsin Rapids, Wausau, Wautoma, Waupaca, New
London, Lac Du Flambeau, Clintonville, Commonwealth, Niagara,
Plover, Spread Eagle, Neopit, Wausaukee, Antigo, Redgranite,
Townsend, Mountain, Crandon, Rhinelander, Marshfield, Stevens
Point, and Merrill
359 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST 
TUESDAY...

* WHAT...Very cold wind chills. Wind chills of 20 to 30 below zero.

* WHERE...Portions of central, north central, and northeast 
  Wisconsin.

* WHEN...For the first Wind Chill Advisory, until noon CST today. 
  For the second Wind Chill Advisory, from 6 PM this evening to noon 
  CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

WIZ022-038>040-048>050-073-074-151900-
/O.NEW.KGRB.WC.Y.0003.240116T0000Z-240116T1800Z/
/O.CON.KGRB.WC.Y.0002.000000T0000Z-240115T1800Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Brookside, Menasha, Harmony, Chilton,
High Falls Reservoir, Luxemburg, Brillion, Loomis, Little
Suamico, Kewaunee, Fish Creek, Sturgeon Bay, Oshkosh, Crivitz,
Middle Inlet, Appleton, Two Rivers, Manitowoc, New Holstein,
Sister Bay, Porterfield, Green Bay, Neenah, Pensaukee, Oconto,
Sobieski, and Peshtigo
359 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST 
TUESDAY...

* WHAT...Very cold wind chills. Wind chills of 20 to 30 below zero.

* WHERE...Calumet, Manitowoc, Winnebago, Brown, Door, Kewaunee, 
  Outagamie, Southern Marinette County, and Southern Oconto County 
  Counties.

* WHEN...For the first Wind Chill Advisory, until noon CST today. 
  For the second Wind Chill Advisory, from 6 PM this evening to noon 
  CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Bersch
551 
WWUS43 KGRB 151753
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
1153 AM CST Mon Jan 15 2024

WIZ005-010>013-018>021-030-031-035>037-045-160500-
/O.EXP.KGRB.WC.Y.0001.000000T0000Z-240115T1800Z/
/O.CON.KGRB.WC.Y.0003.240116T0000Z-240116T1800Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-
Including the cities of Crandon, Aurora, Niagara, Wautoma,
Commonwealth, Redgranite, Neopit, Clintonville, Rhinelander,
Wausau, Lakewood, New London, Merrill, Spread Eagle, Tomahawk,
Stevens Point, Keshena, Wausaukee, Shawano, Mountain, Wisconsin
Rapids, Plover, Eagle River, Lac Du Flambeau, Townsend, Waupaca,
Antigo, and Marshfield
1153 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 
NOON CST TUESDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills expected. Wind chills from 20 to 30 
  below zero.

* WHERE...Portions of central, north central, and northeast 
  Wisconsin.

* WHEN...From 6 PM this evening to noon CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

WIZ022-038>040-048>050-073-074-160500-
/O.EXP.KGRB.WC.Y.0002.000000T0000Z-240115T1800Z/
/O.CON.KGRB.WC.Y.0003.240116T0000Z-240116T1800Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of New Holstein, Neenah, Chilton, Crivitz,
Oshkosh, Kewaunee, Luxemburg, Sister Bay, Two Rivers, Middle
Inlet, Brookside, Fish Creek, Menasha, Harmony, Peshtigo, Green
Bay, Sturgeon Bay, Oconto, Brillion, Sobieski, Appleton,
Porterfield, High Falls Reservoir, Manitowoc, Loomis, Little
Suamico, and Pensaukee
1153 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 
NOON CST TUESDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills expected. Wind chills from 20 to 30 
  below zero.

* WHERE...Calumet, Manitowoc, Winnebago, Brown, Door, Kewaunee, 
  Outagamie, Southern Marinette County, and Southern Oconto County 
  Counties.

* WHEN...From 6 PM this evening to noon CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

MPC

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 9:36 AM CST, 5 minutes earlier. Its key messages:

  • Confidence remains high for a prolonged period of much colder air to impact the region through the week. Wind chills will become dangerously cold each morning through Thursday morning, likely warranting wind chill headlines at times. A Wind Chill Advisory has been extended through 12 PM Monday for areas west of the Fox Valley. For the Fox Valley, lakeshore, and bayshore a Wind Chill Advisory has been issued from 6 PM this evening through 12 PM Monday. Additional headlines likely in subsequent periods.
  • The much colder air will also increase the potential for ice jamming on area rivers.
Area forecast discussion, Jan 14, 9:36 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
936 AM CST Sun Jan 14 2024

New Information added to update section and key messages

.UPDATE...
Issued at 934 AM CST Sun Jan 14 2024

Gusty winds and cold temperatures are keeping wind chill values
around or colder than 20 below zero across the current Wind Chill
Advisory area. Although temperatures will warm a few degrees this
afternoon, winds will still remain gusty with probabilities of
maintaining Wind Chill Advisory criteria around 50%. Cold wind
chill values are again expected tonight across this region with
values reaching 30 below zero at times through Monday morning with
probabilities of dropping to 20 below or colder pegged at 80 to
100%. Given the window for getting above Wind Chill Advisory
criteria will likely only be a few hours this afternoon, will
extend the Wind Chill Advisory through Monday morning for central
and north-central Wisconsin.

Further east across the Fox Valley, lakeshore, and bayshore wind
chill values have approached or hit 20 below zero at times this
morning. However, with afternoon temperatures expected to rise a
few degrees these areas should stay above criteria through the
afternoon hours. Temperatures this evening will plummet with
sunset as west winds gust to 10 to 20 mph at times. This will push
wind chill values down into the 20s below zero from this evening
through Monday morning across much of this area. The main
exception will probably be much of the Door Peninsula; however,
the southern portion of Door County is forecast to reach criteria.
Despite the warmer portions of Door County, will include them in
any headline decision since values will still be close. Models
show the probability of hitting or exceeding Wind Chill Advisory
criteria for the Fox Valley, lakeshore, and bayshore counties as
high as 70 to 90% at times tonight; therefore will issue a Wind
Chill Advisory for these areas from 6 pm through noon on Monday.

&&

.KEY MESSAGES...

- Confidence remains high for a prolonged period of much colder
  air to impact the region through the week. Wind chills will
  become dangerously cold each morning through Thursday morning,
  likely warranting wind chill headlines at times. A Wind Chill
  Advisory has been extended through 12 PM Monday for areas west
  of the Fox Valley. For the Fox Valley, lakeshore, and bayshore a
  Wind Chill Advisory has been issued from 6 PM this evening
  through 12 PM Monday. Additional headlines likely in subsequent
  periods.

- The much colder air will also increase the potential for ice
  jamming on area rivers.

&&

.DISCUSSION...

Issued at 443 AM CST Sun Jan 14 2024

Short Term...Today...Tonight...and Monday

Large-scale pattern over the central and northern CONUS dominated
by large polar vortex near Hudson Bay and strong semi-zonal flow
over the central United States. The western Great Lakes will
remain on the northern periphery of the strong westerly jet
stream through Monday.

Near the surface, strong pressure gradient will persist over the
Great Lakes region that is positioned between strong low pressure
over Hudson Bay and strong high pressure ridging extending from
the northern Rockies southeast into the mid-mississippi valley.
The unfettered strong northwesterly flow from central Canada will
continue to usher in the coldest airmass of the winter season,
with much below temperatures expected to start the upcoming work
week.

Satellite imagery reveals lots of cloud cover across the entire
region within a broad E-W orientated trough axis extending across
the Great Lakes region. This features has allowed a bit more of a
tempered lake-modified north-northwesterly boundary layer flow
across Upper Michigan and the northern third of Wisconsin.
Meanwhile to the south of the trough axis, across Iowa and
southern Wisconsin a stronger and very cold westerly flow has
brought bitterly cold airmass into that region. The GRB forecast
area currently resides in a strong thermal gradient which will
create a bit of a challenge to forecast temperatures and
windchills for today and tonight. Current surface observations
show that the arctic airmass is continuing to some headway into
the western portion of the forecast area where surface
temperatures have finally fallen below zero mainly west of I39.
Wind chill readings have also dropped into the -20 to -25 degree
range within the last couple of hours. With strong CAA continuing,
do not expect daytime temperatures to rebound much from current
readings. Thus, current Wind Chill Advisory until 18Z still looks
good, especially for central Wisconsin where windchills will
likely flirt with the -20F threshold all day.

Overnight, the entire forecast area will be more entrenched in the
arctic airmass with brisk WNW winds persisting, thus expect Wind
Chill Advisories once again for most of the forecast area. Will
let the upcoming day-shift decide on how to best handle the Wind
Chill Advisories going forward, including whether or not to extend
the advisory further east to include the Fox Valley and Lakeshore
counties tonight into Monday. Will be colder on Monday with
daytime highs ranging from the single digits above zero near Lake
Michigan to the single digits below zero west of the Fox Valley.
With west winds forecast in the 10 to 20 mph range on Monday, most
areas immediately away from the Lake Michigan will be flirting
with wind chills in the -20 to -25 degree range.

Long Term...Monday Night Through Saturday

Temperatures...The bitterly cold temperatures are expected to remain
in place through the end of this week as arctic air continues to
circulate around an upper-level low located to the northeast of the
region. The coldest of the air will be over the forecast area Monday
night through Tuesday, with Tuesday morning lows ranging from around
-10 to -5 degrees, and Tuesday's highs ranging from around 0 to 5
degrees. High temperatures will increase slightly through the
remainder of the week with values mainly in the 10s each day. Low
temperatures will also see a small increase with values mainly
ranging from -5 to 0 degrees. In addition to the bitterly cold air
temperatures, any wind will cause dangerously cold wind chills,
especially for the overnight/morning time frame. Therefore,
confidence remains high for additional wind chill headlines to be
issued.

Precipitation...Due to the northwest flow from the nearby upper-
level low, small chances for light lake-effect snow showers are
possible in far north-central WI throughout this forecast period.
Mainly dry conditions are anticipated for the remainder of the
forecast area as there are little to no impactful impulses progged
to move through the area.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 624 AM CST Sun Jan 14 2024

Broad cyclonic flow over the western Great Lakes will keep at
least broken clouds across the forecast area through most of the
TAF period. A few snow showers or flurries will be seen from time
to time today mainly across far northern and northeast Wiscosnin
due to lake enhancement off Lake Superior. Ceilings will generally
be in the high MVFR category at RHI and perhaps at AUW otherwise
mostly VFR conditions expected through the TAF period. Westerly
winds will continue in the 10 to 20 kt range with a few gusts to
25 kts on Sunday afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until noon CST Monday for WIZ005-010>013-
018>021-030-031-035>037-045.

Wind Chill Advisory from 6 PM this evening to noon CST Monday
for WIZ022-038>040-048>050-073-074.
&&

UPDATE.........Kurimski
DISCUSSION.....ESB/Kruk
AVIATION.......ESB
Hazardous weather outlook, Jan 14, 5:04 AM CST, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
504 AM CST Sun Jan 14 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151115-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
504 AM CST Sun Jan 14 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Much colder temperatures are expected across the region. Wind
chills of 15 to 25 below zero are possible, with the coldest
temperatures west of the Fox Valley. A Wind Chill Advisory remains
in effect for central and north-central Wisconsin through noon
today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Bitterly cold wind chills will continue each morning from Monday
through Thursday, possibly warranting additional wind chill
headlines.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-151115-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
504 AM CST Sun Jan 14 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The potential for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The potential for widespread hazardous weather is low.

ESB/Kruk

Nearby

Wind Chill Advisories in Wisconsin, 2024Every wind chill advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.